Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Lipodystrophy and WastingLipodystrophy and Wasting
          
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Androgel/Testosterone
Feb 10, 2001

Dear Doctors: In July of this year, after my doctor determined that my testosterone is low (199), he prescribed Androgel 5g. It seemed to work for a couple of months, but over the last month I've noticed a return of fatigue, depression, and no libido. My latest test came back at 220. My HIV is undetectable, CD4 count 702, I have no infections, and I'm currently taking Sustiva, Combivir, and 400mg of Wellbutrin SR a day. I'm 33. What would you do next? Would it be wise to increase the dose of Androgel, or is the same thing likely to happen again? I'd certainly like to feel normal again -- my partner seconds that!

Response from Dr. Fisher

Did you get your "free testosterone" blood level checked? If not, do this and see where you are at. I ask my patients to do this blood test 24 hours or so after applying the androgel. This will be the low point (nadir) of the drug, just before re-applying. If the level is acceptable, I would not increase the dose. A dose increase might be justified to see if you notice any difference. Your symptoms could also be due to depression...is your wellbutrin working? How long have you been on it? AF


Previous
Last Post
Next
Nandrolone 300 L.A. - AF

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement